Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 2, 2000, 12:35 AM EDT for Lapeer County, Oakland County, Michigan. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 12:35 AM EDT (04:35 UTC)
- Expired
- Jun 2, 2000, 1:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
Counties Lapeer County, MI, Oakland County, MI
The radar
The Detroit radar (KDTX), 24 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 12:39 AM EDT | Thunderstorm Wind 53 M | White Lake, MI | |
| Jun 2, 12:45 AM EDT | Thunderstorm Wind 55 E | Metamora, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 11:45 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 020436 SVRDTX MIC087-125-020515- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1235 AM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAPEER COUNTY IN SOUTHEAST MICHIGAN OAKLAND COUNTY IN SOUTHEAST MICHIGAN * UNTIL 115 AM EDT * AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 13 MILES NORTH OF LAPEER TO 17 MILES WEST OF NOVI...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LAPEER AT 1240 AM EDT NOVI AT 1250 AM EDT IMLAY CITY...PONTIAC AT 100 AM EDT THESE STORMS HAVE THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED. JZ WAG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM EDT, 9 hours 35 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM EDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 300 PM EDT THU JUN 1 2000 SHORT RANGE MODELS IN GENERAL AGREEMENT. SURFACE WARM FRONT HOVERING OVER NORTHERN PART OF SOUTHEAST MI SHOULD PUNCH NORTHEAST OVERNIGHT AS UPPER MS VALLEY STRENGTHENING LOW MOVES TO NEAR OR JUST NORTH OF LAKE HURON BY 12Z FRIDAY. UNSEASONABLY STRONG COOL ADVECTION IN WAKE OF ASSOCIATED COLD FRONT FRIDAY....BEFORE HIGH PRESSURE BUILDS IN FROM THE WEST FRIDAY NIGHT AND SATURDAY. IN THE MID LEVELS... WEAKENING LOBE OF VORTICITY PROGGED TO PASS ON THROUGH SOUTHEASTERN LOWER MI OVERNIGHT INTO EARLY FRIDAY...THEN BRISK DRY NORTHWEST FLOW. THE BIG QUESTION IS OUTCOME OF ANTICIPATED CONVECTION VICINITY OF WARM FRONT...AND IN WARM SECTOR AHEAD OF COLD FRONT OVERNIGHT. DYNAMICS WISE...MODEL TIME SECTIONS DEPICT BEST DEEP LIFT LATE AFTERNOON AND THIS EVENING...OTHERWISE MAINLY WEAK SUBSIDENCE THROUGH 48 HOURS. ALSO 850 TO 500 MB QVECTOR CONVERGENCE MODEST OVERNIGHT...WITH DEPICTED 850/500 MB DIFFERENTIAL PVA AND LOW LEVEL WARM ADVECTION BOTH PRETTY DECENT. GOOD 1000 TO 850 MB FRONTOGENETICAL FORCING ALSO KICKS IN MAINLY AFTER MIDNIGHT...AND SURFACE CONVERGENCE GENERALLY WEAK WITH THE COLD FRONT. SHARP INCREASE IN 925 TO 850 MB WIND SPEEDS LATE AFTERNOON INTO THIS EVENING OF NOTE AS WELL...TO WORK WITH SURFACE BASED CAPES AS HIGH AS 2500 JOULES AND LIFTED INDICES TO ABOUT MINUS 7 LATE THIS AFTERNOON/EVENING. ALSO...SOMEWHAT FAVORABLE 250 MB DIVERGENCE OVERNIGHT. SO...MODEST DYNAMICS TO WORK WITH GOOD INSTABILITY TONIGHT...AWAITING CONVECTION TO POP. SOME UNCERTAINTY AS TO HOW MUCH CONVECTION WILL POP IN WARM SECTOR WITH FOCUSING BOUNDARIES HARD TO FIND UNTIL COLD FRONT NEARS. RELATIVE HUMIDITY TIME SECTIONS SHOW LOW AND OCCASIONAL MID MOISTURE TONIGHT...THEN LINGERING LOW MOISTURE FRIDAY UNTIL EVEN THAT DROPS OFF FRIDAY NIGHT AS PER ALL MODELS. OVERALL DRY MID AND UPPER LEVELS DRY OUT EVEN MORE FRIDAY AND FRIDAY NIGHT...CONTINUING SATURDAY. WILL BLEND FWC AND FAN TEMPERATURES. GOING CLOSER TO FAN TEMPERATURES ESPECIALLY BEHIND COLD FRONT...GIVEN COOLNESS OF AIR MASS AND DRYNESS OF AIR. FOR THE EXTENDED PERIODS...MODELS POINT TO THIS BEING A BASICALLY DRY PERIOD. MRF SHOWS A FAIRLY VIGOROUS MID LEVEL SHORTWAVE TROUGH MOVING INTO SOUTHERN LAKES REGION BY MONDAY...WITH UKMET AND ECMWF PRETTY MUCH SHOWING THIS TOO...AS DOES THE CANADIAN MODEL. HAVING MOVED THROUGH...THE MODELS THEN SHOW CONSIDERABLE VARIANCE...WITH MRF CLOSING OFF THIS SYSTEM OVER TENNESSEE VALLEY...WHEREAS OTHER 3 ABOVE MENTIONED DO NOT. AT THE SURFACE...MRF FARTHER NORTH WITH SURFACE LOW PASSING SOUTH OF LAKES THAN UKMET OR ECMWF AND FASTER BY ABOUT 12 HOURS THAN CANADIAN. LOCAL EXTENDED ETA SHOWS SURFACE LOW MOVING ACROSS KY MONDAY...SLOWER AND A LITTLE FARTHER SOUTH THAN MRF WITH RAINFALL MAINLY STAYING SOUTH OF MI. NOT TOO TRUSTING OF MRF DETAILS...GIVEN ITS GREAT OSCILLATION OF THIS SYSTEM PAST FEW RUNS. STILL...MRF/CANADIAN MOISTURE AND LIFT FIELDS WOULD SUPPORT MENTION OF SHOWERS FOR MONDAY...SO WILL SO INCLUDE CHANCE SHOWER MENTION FOR MONDAY...IN LIGHT OF MODEL UNCERTAINTIES...WITH BEST CHANCE IN THE SOUTH. .DTX...NONE. DWD
In the hours before
Special weather statement, Jun 1, 8:45 PM EDT, 3 hours 50 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-021200- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 845 PM EDT THU JUN 1 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 2 AM FOR MIDLAND... BAY...SAGINAW...SHIAWASSEE...GENESEE...LIVINGSTON AND WASHTENAW. A LINE OF THUNDERSTORMS FROM NORTHWESTERN LOWER MICHIGAN SOUTHWEST ACROSS LAKE MICHIGAN...WILL BE MOVING SOUTHEAST AT 45 MPH INTO THE WATCH AREA OF SOUTHEAST LOWER MICHIGAN STARTING AFTER 9 PM AND CONTINUING THROUGH 2 AM. SOME STORMS COULD PRODUCE WINDS IN EXCESS OF 58 MPH AND HAIL GREATER THEN THREE QUARTERS OF AN INCH. THE REST OF SOUTHEAST LOWER MICHIGAN IS STILL UNDER A THREAT FOR SEVERE WEATHER OVERNIGHT. A WATCH MAY BE NEEDED LATER AS THE THUNDERSTORM@ ACTIVITY MOVES THROUGH THESE AREAS BETWEEN MIDNIGHT AND 4 AM. STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE MEDIA OUTLET...FOR THE LATEST WEATHER INFORMATION. DRC
Special weather statement, Jun 1, 11:10 PM EDT, 1 hour 25 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-021200- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1110 PM EDT THU JUN 1 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 2 AM FOR MIDLAND... BAY...SAGINAW...SHIAWASSEE...GENESEE...LIVINGSTON AND WASHTENAW. ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL 3 AM FOR HURON... TUSCOLA...SANILAC...LAPEER...OAKLAND...ST CLAIR...MACOMB...WAYNE... LENAWEE AND MONROE. AT 1110 PM...A LINE OF THUNDERSTORMS FROM NORTH OF MT PLEASANT TO AROUND KALAMAZOO WILL MOVE SOUTHEAST AT 50 MPH INTO SOUTHEAST LOWER MICHIGAN. SOME STORMS COULD PRODUCE WINDS IN EXCESS OF 58 MPH AND HAIL GREATER THEN THREE QUARTERS OF AN INCH. THE MAIN LINE OF POTENTIALLY SEVERE THUNDERSTORMS SHOULD MOVE EAST OF THE WATCH AREAS BY 3 AM. OTHER SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH BEHIND THIS LINE THROUGH SUNRISE...HOWEVER...THOSE ARE NOT EXPECTED TO BE SEVERE. STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE MEDIA OUTLET...FOR THE LATEST WEATHER INFORMATION. DRC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:33 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 57 min |
| Jun 2, 12:02 AM EDT | Severe Thunderstorm Warning | DTX | Genesee, Livingston | 43 min |
| Jun 2, 12:27 AM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 48 min |
| Jun 2, 1:11 AM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 34 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.